Vitamin D poisoning occurs when a person takes supplements carelessly.
REPUBLIKA.CO.ID, JAKARTA — Vitamin D is linked to a plethora of health benefits, from boosting the immune system, maximizing bone and dental calcium absorption, to improving heart health. Vitamin D can be obtained from several food sources, supplements, and sunlight.
Even though vitamin D very important, but you should be aware of the problem of vitamin D toxicity vitamin D poisoning occurs when blood levels rise above 150 ng/ml (375 nmol/l), and it occurs when a person takes supplements carelessly without monitoring blood levels.
Because it is stored in body fat, vitamin D supplements take months to be digested from the system even after you stop taking the supplement. To find out the signs of vitamin D poisoning, here are the details Times Now News, Thursday (14/10):
1. Frequent urination
Vitamin D supports the absorption of calcium in the body. However, when vitamin D levels increase drastically, calcium levels in the blood also increase, resulting in symptoms such as frequent urination.
2. Digestive disorders
Diarrhea, constipation, and abdominal pain often occur when a person suffers from food intolerance or irritable bowel syndrome. However, it can also be a symptom of high calcium levels caused by vitamin D poisoning. High vitamin D supplementation, from time to time, when it causes constipation and stomach upset, should be considered a sign of an overdose. Nausea and vomiting may also occur in the event of poisoning.
Increased levels of calcium (hypercalcemia) in the blood due to vitamin D toxicity can also cause weakness. Dizziness, confusion, and fatigue are also symptoms of the same and can appear when you take supplements without thinking.
4. Bone loss
Anything in excess is bad, and so is vitamin D. Excess intake of vitamin D can have a negative impact on bone density and strength. To combat the negative effects, you can eat foods rich in vitamin K2, such as meat and dairy.
5. Kidney damage
Kidney stones, kidney damage, and injury can occur when vitamin D levels in the body increase drastically. It is also blamed on calcium overdoses that arise due to vitamin D toxicity.